Journal of Symbolic Logic

Finitely Constrained Classes of Homogeneous Directed Graphs

Brenda J. Latka

Full-text is available via JSTOR, for JSTOR subscribers. Go to this article in JSTOR.

Abstract

Given a finite relational language $L$ is there an algorithm that, given two finite sets $\mathscr{A}$ and $\mathscr{B}$ of structures in the language, determines how many homogeneous $L$ structures there are omitting every structure in $\mathscr{B}$ and embedding every structure in $\mathscr{A}$? For directed graphs this question reduces to: Is there an algorithm that, given a finite set of tournaments $\Gamma$, determines whether $\mathscr{Q}_\Gamma$, the class of finite tournaments omitting every tournament in $\Gamma$, is well-quasi-order? First, we give a nonconstructive proof of the existence of an algorithm for the case in which $\Gamma$ consists of one tournament. Then we determine explicitly the set of tournaments each of which does not have an antichain omitting it. Two antichains are exhibited and a summary is given of two structure theorems which allow the application of Kruskal's Tree Theorem. Detailed proofs of these structure theorems will be given elsewhere. The case in which $\Gamma$ consists of two tournaments is also discussed.

Article information

Source
J. Symbolic Logic, Volume 59, Issue 1 (1994), 124-139.

Dates
First available in Project Euclid: 6 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1183744439

Mathematical Reviews number (MathSciNet)
MR1264969

Zentralblatt MATH identifier
0795.03043

JSTOR
links.jstor.org

Citation

Latka, Brenda J. Finitely Constrained Classes of Homogeneous Directed Graphs. J. Symbolic Logic 59 (1994), no. 1, 124--139. https://projecteuclid.org/euclid.jsl/1183744439


Export citation